Alert archive / Florida / Special Weather Statements in 2019
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Aug 7, 2019, 1:21 PM EDT for Miami-Dade County, Florida. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2019, 1:21 PM EDT (17:21 UTC)
- Expired
- Aug 7, 2019, 2:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Miami, FL
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 26 km from the middle of the area, began a volume at 17:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 5.4 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1448 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 917 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
683
WWUS82 KMFL 071721
SPSMFL
Special Weather Statement
National Weather Service Miami FL
121 PM EDT Wed Aug 7 2019
FLZ073-173-174-071815-
Far South Miami-Dade County FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
121 PM EDT Wed Aug 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR MIAMI-DADE COUNTY UNTIL 215 PM
EDT...
* At 121 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from Fortymile
Bend to near Shark Valley Obs Tower to near Florida City. Movement
was northeast at 10 mph.
* Winds in excess of 45 mph possible with these storms.
* Locations impacted include...
Homestead, Homestead General Airport, Homestead Miami Speedway, The
Redland, Florida City, Homestead Base, Naranja, Everglades National
Park, Fortymile Bend, Leisure City, Shark Valley Obs Tower and
Princeton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2532 8052 2556 8078 2568 8087 2587 8087
2590 8077 2548 8036
TIME...MOT...LOC 1721Z 227DEG 8KT 2576 8085 2561 8073 2543 8053
$$
CohenWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 7, 10:27 AM EDT, 2 hours 54 minutes earlier.
Area forecast discussion, Aug 7, 10:27 AM EDT, 2 hours 54 minutes before
Area Forecast Discussion...UPDATED National Weather Service Miami FL 1027 AM EDT Wed Aug 7 2019 ...LOCALLY HEAVY RAINFALL POSSIBLE TODAY WITH A FEW STRONG STORMS... .UPDATE... The upper level trough that been over the Eastern Gulf of Mexico is slowly moving northeast across the Southeastern United States today, as high pressure over the Central Atlantic waters builds westward into South Florida. This will keep a south/southeast wind direction over the southern areas with a south/southwest wind direction over the northern areas of South Florida today. Therefore, scattered to numerous showers and thunderstorms are expected again over the region, but the best coverage should be over the northern interior and northeast areas of South Florida this afternoon into early this evening. There could also be some strong storms over South Florida today with gusty winds up to 45 to 55 mph along with frequent lightning strikes. && .HYDROLOGY... The PWAT values are still running around 2 inches over South Florida this morning, and the short range models keep the PWAT values in the 2 to 2.1 inch range over South Florida today which is still around the 90th percentile for this time of year. This will allow for some heavy rainfall with the storms today. However, the steering speeds for the storms should be around 10 knots today which should help to limit the flooding conditions, but there could still be some minor flooding with the storms. Therefore, it does not look like a Flood Watch will be needed at this time over South Florida for today. Rest of the forecast looks good at this time and no other changes are planned at this time. && .PREV DISCUSSION... /issued 734 AM EDT Wed Aug 7 2019/ AVIATION... The east coast sea breeze will develop today and push inland allowing for most of the east coast taf sites to be easterly at 5 to 10 kts after 17/18Z, but will be westerly around 5 knots this morning. Storms are expected to develop again along the east sea breeze and push back eastward this afternoon. Therefore, VCTS will continue this afternoon with tempo groups at KPBI, KFLL, and KFXE for reduce vis and ceiling for the storms between 18 and 21Z. KAPF will see southwest at 5-10 kts with VCSH this morning. && PREV DISCUSSION... /issued 405 AM EDT Wed Aug 7 2019/ .Another stormy day with the potential of flooding... DISCUSSION... Wednesday: The mid to upper level longwave trough axis that has been stalking the region over much of the past week has shifted eastward along the Atlantic waters between Florida and the Bahamas. At the surface, light southerly to southwesterly flow around Atlantic high pressure will largely be overcome by the sea breezes. The southwesterly flow may arrest the progress of the Atlantic sea breeze a bit again today which could allow for a convective focus over the interior and east coast metro again today. Slightly cooler air aloft today (-7 deg C at 500 mb) may permit some stronger storms this afternoon capable of producing strong wind gusts, frequent lightning, heavy rainfall, and possibly funnel clouds around boundary interactions. Thursday: With the longwave trough axis to the east, the unsettled pattern will continue though the rhythm of convective activity will largely be driven by diurnal heating and shortwave trough movements. With high pressure trying to build over Texas and the Gulf of Mexico aloft, the Atlantic high will continue to hold influence at the surface. Once again, storms on Thursday will be capable of strong winds, frequent lightning, and heavy rain. The location of the east coast sea breeze on Thursday afternoon will make a big difference when it comes to the convective focus and associated flood threat. If storms were to repeat over already saturated areas, there could once again be issues with flooding. Friday into the Weekend: The pattern continues to favor a westerly component to the surface flow into the weekend which could continue to pin the east coast sea breeze through the weekend. This continues to perpetuate the concern for flooding as heavy rainfall with thunderstorms remains a possibility over the coming days. The strength of the synoptic surface wind flow pattern will need to be monitored as it will play a large role in the potential heavy rainfall threat materializing again. Early Next Week: The unsettled pattern continues though some hope for a cut off to the spigot of heavy rainfall for the east coast metro may be in the future if high pressure builds in at the surface to close out the extended forecast period. Obviously, healthy amounts of atmospheric moisture continue to be available for convection to utilize. The possible shift in synoptic pattern, even though it may be slight with the shifting ridge, could allow some potential relief for the east coast but may refocus the heavy rain threat further west over the interior and possibly the west coast metro. MARINE... Generally benign weather outside of convection. Surface wind flow will be determined mainly by small shifts in the Atlantic ridge of high pressure. Convection will be capable of producing gusty winds, locally higher seas, waterspouts, locally heavy rainfall, and lightning. HYDROLOGY... Concern remains that saturated soils over a good portion of the east coast metro, specifically Palm Beach County, could enable another day of flooding with any slow-moving, efficient rainfall producing thunderstorms today. Some portions of the east coast metro have 3 hour flash flood guidance values below 4 inches with some areas that saw heavy rainfall in previous days still below 3 inches. 1 hour flash flood guidance values hover around 2 to 3 inches over a good portion of the east coast metro affected by previous days' rainfall. A short-fused Flood Watch may again be necessary today, particularly over saturated portions of Palm Beach County. Will allow the day shift to analyze the 12z sounding and additional high resolution guidance to determine the necessity of a Flood Watch. The high end (10 percent exceedance) probabilistic rainfall forecast values for the next few days along the east coast metro are in the 1 to 2 inch neighborhood. Realize that the record setting rainfall observed at Palm Beach International Airport yesterday fell quickly, so the potential of another quick excessive rainfall bout that could lead to flash flooding certainly exists today and possibly over the next few days. PREV DISCUSSION... /issued 208 AM EDT Wed Aug 7 2019/ AVIATION... Primarily VFR conditions are expected through the period outside of any convection. Another round of showers and thunderstorms are expected this afternoon, with the greatest coverage probably for KPBI. Activity should again diminish in the evening. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 91 77 91 77 / 70 30 40 30 Fort Lauderdale 90 78 89 79 / 60 30 30 30 Miami 91 78 91 78 / 60 30 30 30 Naples 90 79 89 78 / 30 10 20 10 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && UPDATE...54/BNB DISCUSSION...02/RAG MARINE...02/RAG AVIATION...54/BNB HYDROLOGY...02/RAG
Hazardous weather outlook, Aug 7, 11:08 AM EDT, 2 hours 13 minutes before
Hazardous Weather Outlook for South Florida...UPDATED National Weather Service Miami FL 1108 AM EDT Wed Aug 7 2019 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 080000- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1108 AM EDT Wed Aug 7 2019 ...A FEW STRONG STORMS POSSIBLE INTERIOR/EAST COAST AREAS TODAY... ...HEAVY RAINFALL EXPECTED AGAIN TODAY... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Scattered to numerous thunderstorms are expected today. Gusty winds, heavy rains, and frequent lightning are expected with this activity. Flooding: Storms will be capable of producing torrential rainfall across South Florida, with the greatest threat across the Palm Beach and Broward metro areas. Localized flooding may occur, especially in areas that experience multiple rounds of heavy rain. There is the potential for flooded roadways and even water entering a few structures. Wind: The strongest storms could produce wind gusts of 45 to 55 mph especially over the interior and east coast metro areas during the afternoon and early evening hours. Waterspouts: There is a potential for isolated waterspouts across all South Florida waters today and tonight. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Scattered to locally numerous thunderstorm are expected each day through the period, especially during the afternoon and evening hours. Heavy rain leading to local flooding, lightning, and gusty wind could accompany any activity. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami. Baxter
In the hours before
Special weather statement, Aug 7, 12:13 PM EDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Miami FL
1213 PM EDT Wed Aug 7 2019
FLZ063-066-071715-
Hendry FL-Glades FL-
1213 PM EDT Wed Aug 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HENDRY AND GLADES
COUNTIES UNTIL 115 PM EDT...
* At 1212 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Venus to 9 miles north of Muse to near Olga. Movement was east at
20 mph.
* Winds in excess of 45 mph possible with these storms.
* Locations impacted include...
Labelle, Lakeport, Palmdale, Port La Belle, Brighton Seminole
Reservation, Felda, Ortona, Muse and Keri.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2719 8091 2711 8094 2653 8134 2651 8156
2703 8156 2703 8127 2712 8127 2712 8117
2721 8117 2721 8094
TIME...MOT...LOC 1612Z 290DEG 16KT 2711 8140 2696 8146 2677 8173
CohenSpecial weather statement, Aug 7, 1:08 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Miami FL
108 PM EDT Wed Aug 7 2019
FLZ063-066-067-071800-
Hendry FL-Inland Palm Beach County FL-Glades FL-
108 PM EDT Wed Aug 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HENDRY...WEST CENTRAL
PALM BEACH AND EASTERN GLADES COUNTIES UNTIL 200 PM EDT...
* At 107 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Buckhead Ridge to near Felda. Movement was east at 25 mph.
* Winds in excess of 45 mph possible with these storms.
* Locations impacted include...
Clewiston, Moore Haven, Lakeport, Buckhead Ridge, Lake Harbor,
Montura, Felda, Brighton Seminole Reservation, Devils Garden,
Ortona, Indian Prairie Canal Mouth, Lake Hicpochee, Harlem and
Keri.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2720 8094 2719 8091 2717 8090 2717 8088
2714 8087 2720 8083 2719 8081 2713 8079
2706 8085 2700 8087 2695 8100 2689 8100
2688 8091 2679 8082 2688 8073 2653 8088
2652 8150 2721 8105 2721 8094
TIME...MOT...LOC 1707Z 280DEG 22KT 2720 8090 2655 8138
SPMSpecial weather statement, Aug 7, 1:20 PM EDT, 1 minute before
Special Weather Statement National Weather Service Miami FL 120 PM EDT Wed Aug 7 2019 FLZ066-070-071800- Hendry FL-Inland Collier County FL- 120 PM EDT Wed Aug 7 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL COLLIER AND SOUTH CENTRAL HENDRY COUNTIES UNTIL 200 PM EDT... * At 120 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Hendry Correctional, or 11 miles southeast of Ave Maria, moving east at 15 mph. * Winds in excess of 45 mph and funnel clouds possible with this storm. * Locations impacted include... Hendry Correctional, Big Cypress National Preserve, Sunniland and Miles City. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2615 8134 2630 8134 2649 8109 2613 8099 TIME...MOT...LOC 1720Z 257DEG 13KT 2623 8128 SPM
Special weather statement, Aug 7, 1:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
121 PM EDT Wed Aug 7 2019
FLZ073-173-174-071815-
Far South Miami-Dade County FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
121 PM EDT Wed Aug 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR MIAMI-DADE COUNTY UNTIL 215 PM
EDT...
* At 121 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from Fortymile
Bend to near Shark Valley Obs Tower to near Florida City. Movement
was northeast at 10 mph.
* Winds in excess of 45 mph possible with these storms.
* Locations impacted include...
Homestead, Homestead General Airport, Homestead Miami Speedway, The
Redland, Florida City, Homestead Base, Naranja, Everglades National
Park, Fortymile Bend, Leisure City, Shark Valley Obs Tower and
Princeton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2532 8052 2556 8078 2568 8087 2587 8087
2590 8077 2548 8036
TIME...MOT...LOC 1721Z 227DEG 8KT 2576 8085 2561 8073 2543 8053
CohenThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 12:13 PM EDT | Special Weather Statement | MFL | Glades | 62 min |
| Aug 7, 1:08 PM EDT | Special Weather Statement | MFL | Glades, Hendry | 52 min |
| Aug 7, 1:20 PM EDT | Special Weather Statement | MFL | Hendry | 40 min |
| Aug 7, 1:26 PM EDT | Special Marine Warning | MFL | 94 min | |
| Aug 7, 1:33 PM EDT | Special Weather Statement | MFL | Miami-Dade | 57 min |
| Aug 7, 1:49 PM EDT | Special Weather Statement | MFL | Broward | 41 min |
| Aug 7, 1:55 PM EDT | Special Weather Statement | MFL | Broward | 50 min |
| Aug 7, 1:59 PM EDT | Special Weather Statement | MFL | Martin | 46 min |
| Aug 7, 2:29 PM EDT | Special Weather Statement | MFL | Broward | 46 min |
| Aug 7, 2:34 PM EDT | Special Weather Statement | MFL | Palm Beach | 41 min |
| Aug 7, 2:45 PM EDT | Special Weather Statement | MFL | Hendry | 30 min |
| Aug 7, 2:46 PM EDT | Special Weather Statement | MFL | Palm Beach | 29 min |
| Aug 7, 2:58 PM EDT | Special Weather Statement | MFL | Palm Beach | 47 min |
| Aug 7, 3:07 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 113 min |
| Aug 7, 3:09 PM EDT | Special Weather Statement | MFL | Broward, Palm Beach | 51 min |
| Aug 7, 3:14 PM EDT | Special Weather Statement | MFL | Palm Beach | 31 min |
| Aug 7, 3:32 PM EDT | Special Weather Statement | MFL | Hendry | 43 min |
| Aug 7, 3:48 PM EDT | Special Weather Statement | MFL | Palm Beach | 42 min |
| Aug 7, 4:03 PM EDT | Special Weather Statement | MFL | Martin | 42 min |
| Aug 7, 4:26 PM EDT | Special Weather Statement | MFL | Palm Beach | 64 min |
| Aug 7, 4:32 PM EDT | Special Weather Statement | MFL | Collier | 43 min |
Nearby
Special Weather Statements in Florida, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.